MAUDE Adverse Event Report: ETHICON INC. SFX SPI PGAPCL BI UD 14CM2 4-0 DA FS-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PGAPCL BI UD 14CM2 4-0 DA FS-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXMD2B407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: it was reported that the same suture broken twice during sewing, was the product still used even if it was broken? the problem of pulling off suture needle had happened as soon as it was opened and taken out.It was not used in human body, and there were no adverse results for patients.Or was more than one suture broken in this event? two suture.Was there any adverse consequence associated with the patient? no.Please provide the product code and lot number: product code:sxmd2b407, lot number : b809buj.Additional information was requested: please confirm if both sutures experienced suture breakage during removal of the package and were not used on the patient.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: this mfr.Report.
 
Event or Problem Description
It was reported that a patient underwent a wound closure procedure on (b)(6) 2022 and suture was used.During the procedure, it was reported that the same suture broke twice during sewing chin wound in surgery.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.

Brand Name
SFX SPI PGAPCL BI UD 14CM2 4-0 DA FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
SURGICAL SPECIALTIES MEXICO
corredor tijuana-rosarito 2000
no 24702-b ejido francisco
tijuana
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15070112
Report Number2210968-2022-05707
Device Sequence Number17310258
Product Code NEW
UDI-Device Identifier10705031208087
UDI-Public10705031208087
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSXMD2B407
Device Catalogue NumberSXMD2B407
Device Lot NumberB809BUJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown